MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. AIR/WATER VALVE

OLYMPUS MEDICAL SYSTEMS CORP. AIR/WATER VALVE
Model Number MH-438
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to olympus medical systems corp.The exact cause of the reported event could not be conclusively determined at this time.If additional information is received, this report will be supplemented.
 
Event or Problem Description
Olympus was informed that the subject device tested positive for enterobacter cloacae, stenotrophomonas maltophilia and candida tropicalis during a routine surveillance culturing test by the facility.The portion of the subject device, where the microbes were detected, had not been reported.The subject device had been reprocessed using an olympus automated endoscope reprocessor model oer-3 (not available in the usa).The facility reported that the subject device was taken out from the automated endoscope reprocessor with an unsterilized glove after the reprocessing and they commented that the handling possibly contributed to the event.There was no report of patient infection associated with this report.

Brand Name
AIR/WATER VALVE
Common Device Name
AIR/WATER VALVE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8472597
Report Number8010047-2019-01471
Device Sequence Number19278550
Product Code FDS
UDI-Device Identifier04953170071249
UDI-Public04953170071249
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMH-438
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2019
Initial Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1